... and I had 3 iron infusions in April. I never really felt any better except the next day after the 3rd infusion, and only that day. But I have been feeling worse and called my doc. and she did blood work again. Now the nurse tells me that my iron is down to 18 from 25 and that is after taking supplements and having 3 iron infusions. I don't understand why my iron went down. She said my hemoglobin was 11 where it was 9 back in Feb. Also, does anemia cause you to lose hair, like handfuls daily? Any comments would be appreciated
Hi Ruthy0374. Yes anemia can cause hair loss by the handfuls. So can worry, so please try not to worry too much about your lab results. I too am usually anemic, but have not had to have transfusions yet. I take ferrous gluconate whenever my hemoglobin gets too low or near 9 & they treathen transfusion. It really helps bring it back up close to normal Mine runs about 11 all the time, & normal is 12 - 16.Your vitamin D level must have been low also if your doctor gave you a prescription for it. Usually the script will be for 50,000 units once a week. People don't realize the importance it plays in their overall health. You should probably be taking a good multivitamin/mineral supplement as well. You need to take calcium as the vit D & calcium work together to build strong bones, help the nervous system out & muscle. Need those strong bones & muscles to exercise & build up your strength.Natures Bounty has a Calcium that has 1200mg of calcium in it along with 1000iu of vitamin D3 which is what you should be taking. You should also take a magnesium supplement. & folic acid. The B complex vitamins will also help with your low red blood cells & give you strength also. It all sort of works together. Vitamin E may help with the hair loss problem, make your hair stronger, but not until you get your anemia under control.If you are still worried about all of this, please don't hesitate to talk to your doctor. Give the nurse a call & she can probably answers any of your questions. You cannot get enough vit D from the sun alone, & usually once a tan is gotten the vit D can no longer be obtained by the sun. Very important to take it in a supplement. Without knowing your full medicl history, or what other problems or medications you take it is hard to advise you completely. I am not a doctor either, but have experience & worked in the medical field for years. If I can help you any more. please let me know. Good luck to you & have a great day...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Apr 2010 • 1 answer
Posted 16 Jul 2010 • 6 answers
Posted 20 Mar 2011 • 7 answers
Posted 7 Jul 2012 • 4 answers
Posted 8 Apr 2016 • 0 answers